MAUDE Adverse Event Report: MDT PUERTO RICO OPERATIONS CO, MED REL CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT PUERTO RICO OPERATIONS CO, MED REL CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 55840007540
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider, clinical study) regarding a patient having spinal therapy.It was reported that there was loose internal fixation.This was suspected to be caused by low-virulence infection.Onset date 2025-03-25.Adverse event (ae): the ae did not result in hospitalization.Hospitalization details: if the subject was hospitalized, it was not a prolongation of an existing hospitalization (>24 hours).Treatment: the ae did result in treatment.Treatment type: the treatment involved drug therapy.Outcome status: the subject has not recovered/not resolved from the adverse event.Diagnostics: blood test 2 performed on 2025-04-03.Mri with contrast 1 performed on 2025-04-03.Diagnostic tests were performed (action result: yes).Adverse event details: the adverse event involves a lumbosacral spinal level (yes).Levels involved: l3-l4.Subevent number: 0.Narrative: two years after the operation, a ct re-examination revealed: loose internal fixation at l4 and s1.Bone destruction in the l5-s1 intervertebral space.A large number of osteophyte formations in front of the affected area site seriousness assessment: congenital anomaly: no.Death: no.Disability: no.Hospitalization: no.Life threatening: no.Medical intervention required: no.Severity of ae: moderate.Site related assessment: capstone peek spinal system implant: possible.Posterior supplemental fixation system: possible.Tlif grafting material: possible.Study procedure: probable.Sponsor assessment (oc muo): result: yes comments: sponsor assessed as possible related to procedure, tlif grafting material, the intervertebral body fusion device, the posterior supplemental fixation system additional information was received that the s1 screw loose at present, there are no special treatments.Continue to observe to avoid prolonged bending and weight-bearing during a routine visit, the subject found loose screws during imaging examination, but there were no reports of discomfort.Guide participants to avoid prolonged lumbar curvature or weightlifting.If any discomfort arises, inform the investigator and patient was told to comeback to site.Surgery date: (b)(6) 2023 (l4-l5; l5-s1) additional information was received that there were no malfunctions with the other products involved in this event other than s1 screw loose.
 
Additional Manufacturer Narrative
H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5: additional information received medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Site related assessment: the assessment is probably related to the transforaminal lumbar interbody fusion (tlif) procedure.
 
Event or Problem Description
Description: loose internal fixation suspected low-virulence infection comments: it could not be ruled out that it is caused by chronic infection with low virulence mr, erythrocyte sedimentation rate (esr), blood routine and infection indicators need to be rechecked levofloxacin tablets, oral, from (b)(6) 2025 to present.Site related assessment: not related to capstone peek spinal system implant, tlif grafting material.Probably related to l4, s1 screw loose.Description: suspected low-virulence infection site related assessment: identify the procedure: l4, s1 screw loose identify the procedure: s1 screw loose - probable extensive bone formation at the anterior margin of the cone.Site related assessment: capstone peek spinal system implant - possible identify the procedure: l4-l5, l5-s1: probable.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
B5: additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Update received that site related assessment: identify the procedure: : l4-l5: probable site related assessment: study procedure: identify the procedure: l4,s1 screw loose - probable.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that sponsor assessment (oc muo): result: yes comments: sponsor assessed as possible related to study procedure tlif, the intervertebral body fusion device, the posterior supplemental fixation system.
 
Event or Problem Description
Additional information was received that the onset date: (b)(6) 2024 long description: loose internal fixation, suspected to be caused by low-virulence infection.Diagnostics: action type: diagnostic action subtype: were any diagnostic test performed action result: yes.Diagnostics: action.Subtype: mri without contrast.1 action result: postoperative changes in lumbar spine action date: (b)(6) 2025, action type: diagnostic.
 
Additional Manufacturer Narrative

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT PUERTO RICO OPERATIONS CO, MED REL
road 909, km. 0.4., barrio mar
humacao PR 00792
Manufacturer (Section G)
MDT PUERTO RICO OPERATIONS CO, MED REL
road 909, km. 0.4., barrio mar
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key22846920
Report Number2647346-2025-00062
Device Sequence Number18235883
Product Code KWP
UDI-Device Identifier00643169004337
UDI-Public(01)00643169004337(11)210901(10)H5707046
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55840007540
Device Catalogue Number55840007540
Device Lot NumberH5707046
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer08/25/2025
09/23/2025
10/18/2025
02/04/2026
03/09/2026
06/01/2026
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/17/2025
10/15/2025
11/13/2025
02/26/2026
03/31/2026
06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown